Question 5 1 out of 1 points A female patient has been prescribed estrogen therapy. Which of the following will the nurse advise the patient is a common adverse effect of estrogen therapy? Selected Answer: B. Breakthrough bleeding Correct Answer: B. Breakthrough bleeding Response Feedback :
The nurse will advise the patient that common adverse effects include breakthrough bleeding, changes in menstrual flow, dysmenorrhea, premenstrual-like syndrome, headache, nausea and vomiting, bloating, abdominal cramps, chloasma, and photosensitivity. Migraine headaches, dizziness, and changes in libido are less common adverse effects. Question 6 1 out of 1 points A postmenopausal patient is prescribed bisphosphonates to treat osteoporosis. The nurse will instruct the patient to take the drug Selected Answer: B. first thing in the morning. Correct Answer: B. first thing in the morning. Response Feedback : The expected benefits of the drug are obtained only when the drug is taken first thing in the morning with a glass of water, at least 30 minutes before taking other drugs, food, or beverages. Taking the drug with coffee or juice limits its absorption. After taking the drug, the patient should remain in an upright position to facilitate drug delivery to the stomach; therefore, taking the drug at bedtime is not advisable. Question 7 1 out of 1 points The nurse recognizes that the potential for teratogenic drug effects is not static throughout the prenatal and postnatal periods. The potential for teratogenic effects is highest during Selected Answer: A. the first 2 months of pregnancy. Correct Answer: A. the first 2 months of pregnancy. Response Feedback: The critical period of organogenesis, during which the major fetal organs form, is from implantation up to approximately day 58 to 60 after conception. If drugs that cause teratogenic effects are administered during this period, major malformations of fetal organ systems may result. Question 8 1 out of 1 points A patient is being discharged from the hospital and will be taking oxybutynin (Ditropan) for overactive bladder. The nurse will instruct the patient that she will be taking a medication
Selected Answer: C. that may be prescribed as a patch and which may cause dry mouth. Correct Answer: C. that may be prescribed as a patch and which may cause dry mouth. Response Feedback: Oxybutynin is available as a transdermal patch and causes dry mouth approximately 60% of patients. The drug is not noted to cause palpitations or lightheadedness and it is not administered as an IM injection. Question 9 1 out of 1 points A 36-year-old patient comes to the clinic and tells the nurse that she suspects that she is pregnant. During the initial assessment, the nurse learns that the patient is currently taking medications for diabetes, hypertension, and a seizure disorder. The nurse would be most concerned about which of the following medications?
You've reached the end of your free preview.
Want to read all 16 pages?
- Fall '13
- Pharmacology, Adverse Effect